Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Raleigh, NC

April 21, 2012Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 21, 2012, 6:58 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2012, 6:58 PM EDT (22:58 UTC)
Expired
Apr 21, 2012, 7:40 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 7:08 PM EDTTSTM WND DMG1 Sw Leggett, NCONE TREE BLOWN DOWN JUST WEST OF LEGGETT. TIME ESTIMATED.
Apr 21, 7:11 PM EDTTSTM WND DMG1 Ene Leggett, NCONE TREE WAS REPORTED DOWN TO THE NORTHEAST OF OF LEGGETT NC... ALONG NC HIGHWAY 97.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WUUS52 KRAH 212258
SVRRAH
NCC065-083-220000-
/O.NEW.KRAH.SV.W.0053.120421T2258Z-120422T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SAT APR 21 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KINGSBORO...OR 7 MILES SOUTHEAST OF ROCKY
  MOUNT...MOVING NORTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TARBORO...PRINCEVILLE...
  LEGGETT...
  SPEED...
  HOBGOOD...
  SCOTLAND NECK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3609 7724 3608 7731 3600 7740 3591 7734
      3582 7735 3576 7769 3592 7781 3594 7780
      3611 7770 3615 7771 3631 7755 3633 7744
      3627 7741 3624 7737 3622 7738 3616 7727
      3611 7722
TIME...MOT...LOC 2258Z 230DEG 20KT 3589 7768

$$

77
3 follow-up statements
816 
WWUS52 KRAH 212315
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT SAT APR 21 2012

NCC065-083-220000-
/O.CON.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
EDGECOMBE NC-HALIFAX NC-
715 PM EDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LEGGETT...OR 6 MILES NORTH OF TARBORO...MOVING NORTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LEGGETT...HOBGOOD... 
AND SCOTLAND NECK.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3609 7724 3608 7731 3600 7740 3598 7739
      3593 7742 3587 7759 3599 7766 3611 7762
      3627 7750 3633 7744 3627 7741 3624 7737
      3622 7738 3616 7727 3611 7722
TIME...MOT...LOC 2314Z 230DEG 30KT 3601 7754

$$

77
359 
WWUS52 KRAH 212329
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT SAT APR 21 2012

NCC065-212337-
/O.CAN.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
EDGECOMBE NC-
729 PM EDT SAT APR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGECOMBE COUNTY 
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EDGECOMBE 
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3616 7727 3611 7722 3609 7724 3608 7731
      3600 7740 3604 7747 3610 7751 3627 7741
      3624 7737 3622 7738
TIME...MOT...LOC 2327Z 230DEG 30KT 3611 7743

$$

NCC083-220000-
/O.CON.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
HALIFAX NC-
729 PM EDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 14 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCOTLAND NECK.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3616 7727 3611 7722 3609 7724 3608 7731
      3600 7740 3604 7747 3610 7751 3627 7741
      3624 7737 3622 7738
TIME...MOT...LOC 2327Z 230DEG 30KT 3611 7743

$$

77
239 
WWUS52 KRAH 212340
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SAT APR 21 2012

NCC083-212349-
/O.CAN.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
HALIFAX NC-
740 PM EDT SAT APR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. HOWEVER... OTHER STRONG 
THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF EASTERN AND 
CENTRAL HALIFAX COUNTRY THROUGH 815 PM EDT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3616 7727 3611 7722 3609 7724 3608 7731
      3600 7740 3604 7747 3610 7751 3627 7741
      3624 7737 3622 7738
TIME...MOT...LOC 2339Z 230DEG 30KT 3614 7730

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:55 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 21, 3:55 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT SAT APR 21 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND DRIFT ACROSS OUR
AREA TONIGHT. A LOW PRESSURE SYSTEM WILL QUICKLY INTENSIFY AS IT
MOVES ALONG THE MIDDLE ATLANTIC COAST SUNDAY THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1035 AM SATURDAY...

REST OF THE AFTERNOON...CURRENTLY TEMPERATURES ARE RUNNING ABOVE
NORMAL ACROSS THE AREA WHICH IS REFLECTED IN THE 1000-850 THICKNESS
AROUND 15 METERS ABOVE NORMAL.  SHOULD SEE MAX TEMPS NEAR 80-LOWER
80S ALONG AND EAST OF HIGHWAY 1 WITH MID-UPPER 70S IN THE WEST.

ON VISIBLE SATELLITE IMAGERY...CLOUDS ARE OVER RUNNING THE CWA AS AN
UPPER LEVEL VORT-MAX EXITS QUICKLY TO THE NORTHEAST. LOW-LEVEL LAPSE
RATES WILL CONTINUE TO STEEPEN UP WITH DAYTIME HEATING...INCREASING
INSTABILITY (SLIGHT TO LOW END MODERATE) ACROSS THE REGION. A THREAT
FOR ISOLATED CONVECTION WILL PERSIST THROUGH 8 PM WHEN BOUNDARY
LAYER TEMPERATURES WILL BEGIN TO COOL AND STABILIZATION WILL BUILD
IN. PRIMARY SEVERE WEATHER CONCERNS WILL BE SMALL HAIL AND POSSIBLE
GUSTY WINDS.  MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE
FRONTAL PASSAGE... AROUND MID-NIGHT SUNDAY...WHICH CORRESPONDS WITH
BOUNDARY LAYER STABILIZATION. AS A RESULT...THE THREAT FROM
CONVECTION OVERNIGHT WILL BE GREATEST FARTHER TO THE WESTERN
COUNTIES WHERE SOME INSTABILITY WILL STILL BE PRESENT AS THE FRONT
APPROACHES. -CSF/WSS

THE ARRIVAL OF A COLD FRONT THAT WAS LOCATED OVER THE TN VALLEY THIS
MORNING WILL INCREASE THE PROBABILITY AND COVERAGE OF SHOWERS AND
STORMS LATE THIS AFTERNOON AND EVENING...FIRST OVER THE SOUTHERN AND
WESTERN PIEDMONT. THESE SHOWERS AND STORMS...IN A WEAKENING STATE
OWING TO LOSS OF DAYTIME HEATING...SHOULD DRIFT EASTWARD ACROSS THE
PIEDMONT AND SANDHILLS ALONG CONGLOMERATE OUTFLOW...JUST AHEAD OF
THE SLOW-MOVING COLD FRONT THROUGH MIDNIGHT OR SO. WHILE MID LEVEL
FLOW WILL INCREASE TO AROUND 30-35 KTS WITH THE APPROACH OF THE
AFOREMENTIONED POSITIVELY-TILTED TROUGH ALOFT...THIS STRENGTH WILL
LIKELY BE INSUFFICIENT TO COMPENSATE FOR THE RELATIVE LACK OF
INSTABILITY; AND ONLY MULTI-CELL STORM ORGANIZATION WITH MOSTLY
SUB-SEVERE WIND GUSTS IS ACCORDINGLY EXPECTED.

A SEPARATE REGIME OF PRECIPITATION WILL THEN DEVELOP LATE
TONIGHT...AS A PAIR OF POTENT SHORTWAVE TROUGHS ALOFT -- ONE OVER
THE NORTHERN PLAINS AND ANOTHER ALONG THE TX GULF COAST THIS
MORNING -- CONVERGE TOWARD THE CAROLINAS THROUGH EARLY SUNDAY. THE
ASSOCIATED FORCING FOR ASCENT WILL PROMOTE THE DEVELOPMENT OF AN
INITIALLY-WEAK SURFACE CYCLONE FROM THE GULF OF MEXICO TO THE SC US
COAST BY 12Z (BEFORE RAPID INTENSIFICATION ENSUES SUN-SUN NIGHT);
AND THIS SHOULD RESULT IN THE NORTHWARD SPREAD-DEVELOPMENT OF A
SHIELD OF RAIN THROUGH THE CENTRAL AND EASTERN CAROLINAS THROUGH
DAYBREAK SUNDAY. SOME OF THE RAIN COULD BECOME HEAVY WITH AMOUNTS IN
THE ONE HALF TO ONE INCH RAIN OVER THE COASTAL PLAIN...WHERE
LINGERING WEAK INSTABILITY INVOF THE SLOW-MOVING COLD FRONT WILL
LIKELY YIELD SOME EMBEDDED CONVECTIVE PRECIPITATION CHARACTER AMIDST
OTHERWISE STRATIFORM...ANAFRONTAL RAIN THAT WILL FOLLOW FOR THE
REMAINDER OF THE WEEKEND. THE PRESENCE OF THE SLOW-MOVING COLD FRONT
THROUGH THE COASTAL PLAIN BY 12Z SUN SUGGESTS WIDE-RANGING LOWS IN
THE LOWER 50S IN CAA OVER THE WESTERN PIEDMONT...TO LOWER 60S IN THE
SOUTHERN AND CENTRAL COASTAL PLAIN. -MWS

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
AS OF 305 AM...

BROAD SURFACE LOW PRESSURE OVER THE SOUTHEAST COAST OF THE UNITED
STATES SUNDAY MORNING WILL DEEPEN AND LIFT NORTH NORTHEAST DURING
THE DAY AS AN UPPER TROUGH DEEPENS ACROSS THE OHIO VALLEY.
TEMPERATURE PROFILE IS MOIST ADIABATIC ALOFT WITH INCREASING
NORTHEAST FLOW IN THE WEST COOLING AND STABILIZING THE AIR MASS OVER
THE WESTERN PIEDMONT. NO THUNDER. THE BEST DIVERGENCE ALOFT WILL BE
IN THE EAST SUNDAY MORNING WHICH WILL COUPLE WITH GOOD LOW LEVEL
CONVERGENCE NEAR AND EAST OF THE SURFACE LOW. ADDITIONAL RAINFALL
AMOUNTS NEAR TWO TENTHS INCH WEST RISING TO THREE QUARTERS INCH OR
MORE EAST OF INTERSTATE 95... WITH ONLY A FEW HUNDREDTHS OF AN INCH
AFTER DARK SUNDAY EVENING. A COLD POOL ALOFT OVER THE AREA
ASSOCIATED WITH THE EXITING UPPER LEVEL LOW ON MONDAY... BUT LIMITED
MOISTURE ALOFT AND LOW LEVEL NORTHWEST SURFACE FLOW WILL KEEP RAIN
CHANCES LESS THAN SLIGHT.

SURFACE HIGH PRESSURE MOVING EAST OUT OF EASTERN TEXAS LATE MONDAY
NIGHT WILL BEGIN TO DOMINATE NORTH CAROLINA WEATHER FOR MONDAY NIGHT
AND TUESDAY WITH LIGHT WEST WINDS AND A DRY FORECAST.

RAIN AND LOW CLOUDINESS WITH NORTH TO NORTHEAST FLOW WILL KEEP
AFTERNOON TEMPERATURES IN THE MID TO UPPER 50S SUNDAY... WITH LOWER
60S SOUTHEAST. HIGH TEMPERATURES IN THE LOW TO MID 60S MONDAY
WARMING TO MID TO UPPER 60S TUESDAY. LOW TEMPERATURES 39 TO 44
SUNDAY NIGHT... MID AND UPPER 30S MONDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 355 PM...

THE UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED SURFACE LOW
WILL DEEPEN AS THEY MOVE NORTH AND NORTHWEST FROM MONDAY INTO
TUESDAY. THE DEEPENING SURFACE LOW WILL CAUSE THE PRESSURE GRADIENT
TO STRENGTHEN MAKING FOR STRONG GUSTY WINDS MONDAY AND MONDAY
EVENING...SUSTAINED 15-20 KTS WITH GUSTS OF 25-30 KTS. OTHERWISE...
EXPECT DRY CONDITIONS WITH HIGHS IN THE LOW TO MID 60S AND LOWS
MONDAY NIGHT IN THE MID 30S TO NEAR 40 IN SOME SPOTS. SIMILAR
CONDITIONS TUESDAY WITH WINDS JUST A TAD LIGHTER...SUSTAINED 10-15
KTS WITH GUSTS AROUND 20 KTS. HIGHS IN THE MID 60S AND LOWS IN THE
MID 40S.

ONCE THE UPPER LEVEL AND SURFACE LOWS BECOME STACKED AND THE TROUGH
BEGINS TO DEAMPLIFY...A SHORT WAVE WILL MOVE INTO NC FROM THE
NORTHWEST BRINGING THE CHANCE FOR MORE RAIN WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING. THE MAIN TROUGH AXIS WILL BE ORIENTED FROM
WSW TO ENE AND MOVE FROM NORTH TO SOUTH ACROSS NC. THE 12Z GFS AND
00Z ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LOCATION OF THIS
FEATURE...WITH SLIGHT DIFFERENCES IN TIMING. THUS HAVE INCREASED
PRECIP CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON...WITH
THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. EXPECT HIGHS WEDNESDAY
AND THURSDAY IN THE MID TO UPPER 70S FROM NE TO SW WITH LOWS
WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 50S.

AS PREVIOUSLY MENTIONED...LEFT SLIGHT CHANCE OF RAIN IN FOR FRIDAY
WITH DRY CONDITIONS FRIDAY NIGHT AND SATURDAY. HIGHS FRIDAY EXPECTED
IN THE LOW 70S NORTH TO MID 70S SOUTH AND LOWS FRIDAY NIGHT IN THE
LOW TO MID 50S. HIGHS SATURDAY IN THE UPPER 60S NE TO LOW 70S SW.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 155 PM SATURDAY...

LOW END VFR CONDITIONS CURRENTLY ACROSS THE REGION AND THIS SCENARIO
WILL PERSIST THROUGH THE BULK OF THE AFTERNOON. WILL LIKELY SEE A
FEW SHOWERS AND ISOLATED T-STORMS MIGRATE NE ACROSS THE AREA THIS
AFTERNOON.

AVIATION CONDITIONS WILL DETERIORATE TONIGHT AS A COLD FRONT CROSSES
THE REGION FROM THE NW AND AN AREA OF LOW PRESSURE RAPIDLY
INTENSIFIES AS IT MOVES NEWD OUT OF THE GULF OF MEXICO. SCATTERED
SHOWERS AND A FEW T-STORMS WILL ACCOMPANY THE FRONT THIS
EVENING...AFFECTING MAINLY THE KINT/KGSO AND KRDU TERMINALS. THE
FRONT WILL STALL IN THE COASTAL PLAIN AS THE SURFACE LOW
DEVELOPS/DEEPENS ALONG THE FRONT IN SC. THIS WILL RESULT IN
WIDESPREAD RAIN WITH MVFR/IFR VISIBILITIES AND IFR/LIFR CEILINGS.

AS THE STRENGTHENING LOW PRESSURE SYSTEM MOVES UP THE
COAST...SURFACE WINDS WILL BECOME NLY ACROSS CENTRAL NC WITH
SUSTAINED WINDS 8-13KTS AND GUSTS 14-20KTS PROBABLE. AREAS OF RAIN
WILL DIMINISH FROM THE SW SUNDAY AFTERNOON THOUGH CEILINGS WILL
REMAIN IFR/MVFR.

A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN MID ATLANTIC WILL CAUSE
WINDY CONDITIONS ACROSS CENTRAL NC MONDAY. W-NW WINDS 15-20 MPH WILL
FREQUENTLY GUSTS 30-35 MPH. THIS MAY CREATE SOME STRONG CROSSWINDS
AT MOST TAF SITE (EXCLUDING KINT).

WINDS WILL SUBSIDE A TAD TUESDAY WITH VFR CONDITIONS. VFR CONDITIONS
EXPECTED TO LINGER WEDNESDAY INTO THURSDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CSF/WSS
NEAR TERM...CSF/WSS/MWS
LONG TERM...KC
AVIATION...WSS
Hazardous weather outlook, Apr 21, 5:56 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
556 AM EDT SAT APR 21 2012

NCZ007>010-021>026-038>041-073>077-083>086-088-221000-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
556 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...SOME STRONG WITH WIND GUSTS UP TO 50 MPH AND SMALL
HAIL...ARE EXPECTED TO DEVELOP EASTWARD ACROSS THE NC PIEDMONT AND
SANDHILLS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BEHIND A POWERFUL COASTAL LOW PRESSURE SYSTEM...UNSEASONABLY
CHILLY AIR WILL PLUNGE INTO CENTRAL NC AND RESULT IN TEMPERATURES
GENERALLY IN THE MIDDLE 30S TUESDAY MORNING.

NCZ011-027-028-042-043-078-089-221000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
556 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A COLD FRONT AND A COASTAL LOW PRESSURE SYSTEM
WILL RESULT IN THE DEVELOPMENT OF RAIN...MODERATE TO HEAVY AT
TIMES...ACROSS THE EASTERN CAROLINAS LATE TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY HEAVY RAIN WILL CONTINUE INTO THE DAY SUNDAY...BEFORE
GRADUALLY DIMINISHING IN INTENSITY BY AFTERNOON. STORM TOTAL
RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED...WHICH MAY RESULT
IN MINOR FLOODING IN URBAN AND POOR-DRAINAGE AREAS.

UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC BEHIND THE
COASTAL LOW AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE
30S TUESDAY MORNING.

MWS

In the hours before

Special weather statement, Apr 21, 3:45 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT SAT APR 21 2012

NCZ023-024-039-040-212030-
ALAMANCE-CHATHAM-ORANGE-RANDOLPH-
345 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...ORANGE...CHATHAM
AND ALAMANCE COUNTIES THROUGH 430 PM EDT...

AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILER CITY...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SILER CITY...SNOW
CAMP...SUTPHIN...SAXAPAHAW...TEER...CARRBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 163 AND 270.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3607 7898 3586 7902 3556 7954 3572 7965
      3606 7926
TIME...MOT...LOC 1944Z 228DEG 30KT 3572 7949

KC
Special weather statement, Apr 21, 5:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT SAT APR 21 2012

NCZ042-043-078-212245-
JOHNSTON-WAYNE-WILSON-
554 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...EASTERN JOHNSTON
AND WILSON COUNTIES THROUGH 645 PM EDT...

AT 553 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCETON...OR ABOUT 9 MILES NORTHWEST OF GOLDSBORO...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NAHUNTA...PIKEVILLE...
FREMONT...LUCAMA...BLACK CREEK.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3573 7803 3563 7777 3531 7808 3541 7827
TIME...MOT...LOC 2153Z 214DEG 32KT 3545 7811

77
Special weather statement, Apr 21, 6:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SAT APR 21 2012

NCZ074-083-084-212300-
ANSON-MONTGOMERY-RICHMOND-
610 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND
ANSON COUNTIES THROUGH 700 PM EDT...

AT 610 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF LILESVILLE...OR ABOUT 7 MILES NORTHEAST OF WADESBORO...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COVINGTON...ELLERBE...
AND...PEKIN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3516 8010 3515 8007 3517 8005 3521 8007
      3541 7992 3543 7975 3530 7971 3527 7971
      3524 7967 3519 7965 3517 7961 3514 7959
      3492 7999 3505 8017
TIME...MOT...LOC 2210Z 237DEG 14KT 3506 7999

ELLIS
Special weather statement, Apr 21, 6:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT SAT APR 21 2012

NCZ026-027-041-042-212330-
FRANKLIN-JOHNSTON-NASH-WAKE-
642 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN
JOHNSTON...NASH...NORTHEASTERN WAKE AND EASTERN FRANKLIN COUNTIES
THROUGH 730 PM EDT...

AT 641 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LINWOOD...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WENDELL..
MIDDLESEX...PILOT...BUNN...SPRING HOPE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3606 7816 3596 7788 3562 7834 3575 7850
TIME...MOT...LOC 2241Z 223DEG 21KT 3576 7834

77
Special weather statement, Apr 21, 6:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SAT APR 21 2012

NCZ021-022-038-212345-
DAVIDSON-FORSYTH-GUILFORD-
650 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD...FORSYTH AND
DAVIDSON COUNTIES THROUGH 745 PM EDT...

AT 650 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH POINT...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JAMESTOWN...COLFAX...
SUMMERFIELD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 218.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3626 7994 3625 7956 3592 7997 3592 8004
      3590 8005 3600 8018
TIME...MOT...LOC 2250Z 216DEG 12KT 3602 8002

ELLIS
Special weather statement, Apr 21, 6:57 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SAT APR 21 2012

NCZ074-075-084-220000-
MONTGOMERY-MOORE-RICHMOND-
657 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 800 PM EDT...

AT 657 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CANDOR...OR ABOUT 9 MILES SOUTHEAST OF TROY...MOVING NORTHEAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BISCOE...EAGLE
SPRINGS...ROBBINS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3551 7981 3551 7949 3540 7934 3509 7982
      3526 8002
TIME...MOT...LOC 2257Z 229DEG 12KT 3529 7976

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:44 PM EDTSpecial Weather StatementRAHHoke, Scotland46 min
Apr 21, 3:45 PM EDTSpecial Weather StatementRAHOrange45 min
Apr 21, 5:54 PM EDTSpecial Weather StatementRAHWayne51 min
Apr 21, 6:10 PM EDTSpecial Weather StatementRAHMontgomery50 min
Apr 21, 6:18 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson42 min
Apr 21, 6:42 PM EDTSpecial Weather StatementRAHNash48 min
Apr 21, 6:50 PM EDTSpecial Weather StatementRAHGuilford55 min
Apr 21, 6:57 PM EDTSpecial Weather StatementRAHMontgomery, Moore63 min
Apr 21, 7:13 PM EDTAreal Flood AdvisoryRAHDavidson, Guilford, Randolph98 min
Apr 21, 7:36 PM EDTSpecial Weather StatementRAHHalifax39 min
Apr 21, 7:57 PM EDTSpecial Weather StatementRAHWarren63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.